Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipo???
Apr 27, 2008

Hello, I am a 34 years old man and been diagnosed in the year 2001. I started out taking Sustina/Videx/Entriba. Stayed on that combo for about 2 years and changed to the current one after 1 year of therapy interruption. Up to that point didn't develop any sign of lipoatrophy. I am taking Reyataz/Norvir/Truvada. My Cd4 never been lower than 500 (920 at the moment. VL no detectable. During the last year I've been developing clear signs of lipoatrophy. My legs and arms are half thinner of what they used to be. My butt is gone. Last year I had some inyections in my face but these last couple of months it's been getting much worse. I pretty much need a whole face reconstruction now. My forehead is erased. I have not seen many cases affecting the forehead. I don't mean only temples but the forehead. This is so frustrating. I don't go anywhere anymore, I even quit my job. I can't live like this. They told me several times that this combo does not produce this but for me it's been the worst, especially these last few months. Why? Doctors don't pay attention and don't really care. I feel totally helpless. This make me think that the battle against HIV is being LOST. Beyond the capacity they might have to keep the HIV levels undetectable (in the blood!), they also make our lives undetectable. I suspect that these effects are reducing people's quality of life to pieces and are more devastating than the HIV itself. As a matter of fact the few friends I have that are not on medications look and feel great, and enjoy a much better quality of life that I do. You might tell me that they might get sick and die, but apparently that's what's happening to the ones on medications, or we become dead in life which is the same or even worse. We need other ways of treatments other that ultra toxic, devastating, endless poisonous medications. After all these I am starting to believe that all this is just not worth it, like many other people think and on the verge to stop drug therapy for good. Any suggestion on what to do to try to reverse this??? Any other medication combo might help? Thank you for your help. Alex

Response from Dr. Henry

It is understandable why you would be discouraged with the situation you describe. While it is true that the regimens that you have been on generally have not been linked to much fat loss, some individuals may be more genetically susceptible to fat loss from treatment. One can get a general idea about fat tendencies due to genetics by looking at similarly or older aged relatives in one's family to see what happens to fat distribution. In s few cases I have switched patients off nuke family drugs entirely (to a double PI regimen or perhaps something like raltegravir/r/PI) to see if that helps the fat situation. I know it is frustrating but getting sick from multiple AIDS complications is a generally miserable experience that also wrecks havoc with one's appearance so I encourage you to try to work with your HIV provider to consider further treatment options. KH



Previous
Atripla and rash/hives
Next
lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement